Chung, Jae-Young;Yoo, Heung-Sang

  • Received : 2007.11.22
  • Accepted : 2008.03.03
  • Published : 2008.03.25


We consider a system of trigonometric functional equations in the spaces of generalized functions such as Schwartz distributions and Gelfand generalized functions. As a consequence we find locally integrable solutions of the n-dimensional trigonometric functional equation.


trigonometric functional equation;d'Alembert equations;distributions;Gelfand-Shilov generalized functions;Gevrey distributions;heat kernel


  1. J. Aczel, Lectures on functional equations in several variables, Academic Press, New York-London, 1966
  2. J. Aczel and J. K. Chung, Integrable solutions of functional equations of a general type, Studia Sci. Math. Hungar. 17(1982) 51-67
  3. J. Aczel and J. Dhombres, Functional equations in several variables, Cambridge University Press, New York-Sydney, 1989
  4. J. A. Baker, Distributional methods for functional equations, Aequationes Math. 62(2001) 136-142
  5. John A. Baker, On a functional equation of Aczel and Chung, Aequationes Math. 46(1993) 99-111
  6. J. A. Baker, The stability of cosine functional equation, Proc. Amer. Math. Soc. 80(1980) 411-416
  7. J. Chung, Distributional method for d'Alembert equation, Arch. Math. 85(2005) 156-160
  8. J. Chung, Generalized Pompeiu equations in distributions, Applied Mathematics Letters, in press
  9. J. Chung, S.-Y. Chung and D. Kim, Une caracterisation de l'espace de Schwartz, C. R. Acad. Sci. Paris Ser. I Math. 316(1993) 23-25.
  10. J. Chung, S. Y. Lee, Some functional equations in the spaces of generalized functions, Aequationes Math. 65(2003) 267-279
  11. I. M. Gelfand and G. E. Shilov, Generalized functions II, Academic Press, New York, 1968.
  12. L. Hormander, The analysis of linear partial differential operators I,Springer-Verlag, Berlin-New York, 1983.
  13. L. Schwartz, Theorie des distributions, Hermann, Paris, 1966.

Cited by

  1. Trigonometric identities in *-algebras vol.25, pp.1, 2014,